Constant vaginal discomfort after UTI

Patient : Hi, I hope you can help me. I have had several symptoms for over a month now. It seems to have started after a bad UTI (triggered by sexual intercourse) that I was given antibiotics for (Trimetrophin to be exact) that seemed to have cleared the infection in itself as in it got rid off the urgency, but ever since I have been experiencing vaginal discomfort, burning and throbbing. At first it felt like it was more around my urethra, and people at the pharmacy told me it was most likely due to the irritation caused by my UTI but that it would go away, but it never did. The discomfort/pain varies depending on the days, and comes and goes as well, but I always feel something's not right. It definitely gets worse in the evening or when I am sat down, and I always feel like I m on the verge of getting another UTI. I got another bout of UTI a week ago (so that is two in two months) and was given Nitrofurantoin to fix it. The UTI symptoms sort of overrode my daily symptoms, and I felt better for the first 2 days, but I am now back to the way I was before my second UTI. It feels like my vagina is constantly sore or irritated. I started taking a birth control pill more or less when my problems started, could it be the reason? I am a bit worried it could be something serious. Thanks in advance.
Symptoms:  vaginal discomfort, vaginal irritation, uti
Doctor :   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I have a fever on thurday i took advil to prevent and then on friday night I have problem of frequent urination

Q: Looking for only a urologist Dr KUMAR to answer this So as a recap in mid December, she developed an ecoli uti. It...

Q: I think I have a UTI. I am on Accutance 10 mg/per day. Is there a safe antibiotic to take?

Q: 85 year old female. Has ostomy bag (bladder removed 20 years ago). Patient has had chronic UTIs in the last 6 month...

Q: Hi i have been diagnosed with e coli in my urine.I have had problems passing urine and also have a bloated feeling in...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews